Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 7, NWS Jacksonville, FL

March 21, 20165 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Mar 21, 2016, 2:43 PM EDT for 5 counties in Florida. It took effect at Mar 22, 2016, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 2:43 PM EDT (18:43 UTC)
In effect from
Mar 22, 2016, 5:00 AM EDT
Expired
Mar 22, 2016, 8:57 AM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -253 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-253 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS72 KJAX 211843
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT MON MAR 21 2016


FLZ020>023-030-031-035-036-040-221300-
/O.NEW.KJAX.FR.Y.0007.160322T0900Z-160322T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WEST LAKE...
BELMONT...WHITE SPRINGS...HOUSTON...LIVE OAK...MCALPIN...
NEWBURN...SUWANNEE SPRINGS...COLUMBIA...LAKE CITY...
OLENO STATE PARK...LULU...WATERTOWN...MACCLENNY...OLUSTEE...
LAKE BUTLER...STARKE...NEW RIVER...TRENTON...GAINESVILLE...
NEWNANS LAKE...ANTHONY...BURBANK...OCALA
243 PM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. 

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
302 
WWUS72 KJAX 221257
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
857 AM EDT TUE MAR 22 2016


FLZ020>023-030-031-035-036-040-221400-
/O.CAN.KJAX.FR.Y.0007.000000T0000Z-160322T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WEST LAKE...
BELMONT...WHITE SPRINGS...HOUSTON...LIVE OAK...MCALPIN...
NEWBURN...SUWANNEE SPRINGS...COLUMBIA...LAKE CITY...
OLENO STATE PARK...LULU...WATERTOWN...MACCLENNY...OLUSTEE...
LAKE BUTLER...STARKE...NEW RIVER...TRENTON...GAINESVILLE...
NEWNANS LAKE...ANTHONY...BURBANK...OCALA
857 AM EDT TUE MAR 22 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FROST ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Mar 21, 9:47 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 21, 9:47 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 AM EDT MON MAR 21 2016

.UPDATE...

CENTER OF SURFACE HIGH PRESSURE RIDGE WILL MOVE EAST TOWARD THE
REGION TODAY. AS THE CENTER APPROACHES...THE PRESSURE GRADIENT
WILL WEAKEN THIS AFTERNOON...LEADING TO DECREASING WIND SPEEDS
LATER TODAY. SKIES WILL REMAIN CLEAR...BUT THE NORTHWEST FLOW WILL
KEEP TEMPERATURES BELOW NORMAL.

&&

.AVIATION...

PREVAILING VFR CONDITIONS WILL PERSIST THIS 12Z TAF PERIOD. WINDS
WILL REMAIN GUSTY INTO THE AFTERNOON.

&&

.MARINE...

AS SURFACE HIGH PRESSURE BUILDS FROM THE WEST...WINDS WILL
DECREASE LATER THIS AFTERNOON AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  35  72  44 /   0   0   0   0
SSI  61  39  66  50 /   0   0   0   0
JAX  62  37  71  49 /   0   0   0   0
SGJ  62  41  67  53 /   0   0   0   0
GNV  62  33  72  46 /   0   0   0   0
OCF  64  36  73  49 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR CLAY-COASTAL
     DUVAL-COASTAL NASSAU-FLAGLER-INLAND DUVAL-INLAND NASSAU-
     MARION-PUTNAM-ST. JOHNS.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO
     ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
     TO FLAGLER BEACH FL FROM 20 TO 60 NM.

     GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR WATERS FROM
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
     WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
     60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR COASTAL
     WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

STRUBLE
Hazardous weather outlook, Mar 21, 4:35 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EDT MON MAR 21 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-221100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
435 AM EDT MON MAR 21 2016

...RED FLAG WARNING PORTIONS OF INLAND NE FLORIDA TODAY...

...GALE WARNING OFFSHORE WATERS TODAY...

...SMALL CRAFT ADVISORY NEAR SHORE WATERS TODAY...

...INLAND FROST TONIGHT WITH NEAR FREEZING TEMPERATURES PORTIONS
OF SUWANNEE RIVER VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH THIS
AFTERNOON...WITH SMALL CRAFT ADVISORY CONDITIONS OVER THE NEAR
SHORE WATERS.

THE COMBINATION OF DRY CONDITIONS...BREEZY NORTHWEST WINDS...AND
ELEVATED ERC VALUES WILL CREATE RED FLAG CONDITIONS ACROSS PORTIONS
OF NORTHEAST FLORIDA TODAY.

FROST IS EXPECTED INLAND TONIGHT. NEAR FREEZING TEMPERATURES ARE
POSSIBLE TONIGHT ACROSS PORTIONS OF THE SUWANNEE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY ASSOCIATED
WITH A STALLING FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:09 AM EDTGale WarningJAX10 hr
Mar 21, 3:09 AM EDTSmall Craft AdvisoryJAX17 hr
Mar 21, 3:15 AM EDTRed Flag WarningJAXDuval, Flagler, Nassau14 hr

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.